The determinant of the Lax–Phillips scattering operator  [ Le déterminant de l’opérateur de diffusion Lax–Phillips ]
Annales de l'Institut Fourier, Tome 70 (2020) no. 3, pp. 915-947.

Soit M une surface hyperbolique non compacte à volume fini sans points elliptiques, et soit B l’opérateur de diffusion de Lax–Phillips. En utilisant l’approche due à Voros sur la fonction superzeta, nous définissons une fonction zêta de type Hurwitz ζ B ± (s,z) construite à partir des résonances associées à zI-[(1/2)I±B]. Nous prouvons le prolongement méromorphe en le paramètre s de ζ B ± (s,z) et, en utilisant la valeur spéciale à s=0, définissons un déterminant des opérateurs zI-[(1/2)I±B]. Nous obtenons des expressions pour la fonction zêta de Selberg et le déterminant de la matrice de diffusion en termes de déterminants d’opérateurs.

Let M denote a finite volume, non-compact hyperbolic surface without elliptic points, and let B denote the Lax–Phillips scattering operator. Using the superzeta function approach due to Voros, we define a Hurwitz-type zeta function ζ B ± (s,z) constructed from the resonances associated to zI-[(1/2)I±B]. We prove the meromorphic continuation in s of ζ B ± (s,z) and, using the special value at s=0, define a determinant of the operators zI-[(1/2)I±B]. We obtain expressions for Selberg’s zeta function and the determinant of the scattering matrix in terms of the operator determinants.

Reçu le : 2016-03-29
Révisé le : 2018-03-21
Accepté le : 2019-08-19
Publié le : 2020-06-26
DOI : https://doi.org/10.5802/aif.3327
Classification : 11M36
Mots clés: régularisation super-zêta, fonction zêta de Selberg, déterminant de dispersion, noyau de la chaleur, métrique hyperbolique
@article{AIF_2020__70_3_915_0,
     author = {Friedman, Joshua S. and Jorgenson, Jay and Smajlovi\'c, Lejla},
     title = {The determinant of the Lax--Phillips scattering operator},
     journal = {Annales de l'Institut Fourier},
     pages = {915--947},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {70},
     number = {3},
     year = {2020},
     doi = {10.5802/aif.3327},
     language = {en},
     url = {aif.centre-mersenne.org/item/AIF_2020__70_3_915_0/}
}
Friedman, Joshua S.; Jorgenson, Jay; Smajlović, Lejla. The determinant of the Lax–Phillips scattering operator. Annales de l'Institut Fourier, Tome 70 (2020) no. 3, pp. 915-947. doi : 10.5802/aif.3327. https://aif.centre-mersenne.org/item/AIF_2020__70_3_915_0/

[1] Adamchik, Victor S. Contributions to the theory of the Barnes function, Int. J. Math. Comput. Sci., Volume 9 (2014) no. 1, pp. 11-30 | MR 3258734 | Zbl 1432.33001

[2] Andrews, George E; Askey, Richard; Roy, Ranjan Special functions, Encyclopedia of Mathematics and Its Applications, Volume 71, Cambridge University Press, 1999 | MR 1688958 | Zbl 0920.33001

[3] Beardon, Alan F. The geometry of discrete groups, Graduate Texts in Mathematics, Volume 91, Springer, 2012

[4] Efrat, Isaac Determinants of Laplacians on surfaces of finite volume, Commun. Math. Phys., Volume 119 (1988) no. 3, pp. 443-451 | Article | MR 969211 | Zbl 0661.10038

[5] Efrat, Isaac Erratum Determinants of Laplacians on surfaces of finite volume, Commun. Math. Phys., Volume 138 (1991) no. 3, p. 607-607 | Article | MR 1110458 | Zbl 0722.11029

[6] Eskin, Alex; Kontsevich, Maxim; Zorich, Anton Sum of Lyapunov exponents of the Hodge bundle with respect to the Teichmüller geodesic flow, Publ. Math., Inst. Hautes Étud. Sci., Volume 120 (2014) no. 1, pp. 207-333 | Article | Zbl 1305.32007

[7] Ferreira, Chelo; López, José L. An asymptotic expansion of the double gamma function, J. Approximation Theory, Volume 111 (2001) no. 2, pp. 298-314 | Article | MR 1849551 | Zbl 0983.41020

[8] Fischer, Jürgen An approach to the Selberg trace formula via the Selberg zeta-function, Lecture Notes in Mathematics, Volume 1253, Springer, 1987, iv+184 pages | MR 892317 | Zbl 0618.10029

[9] Forman, Robin Functional determinants and geometry, Invent. Math., Volume 88 (1987) no. 3, pp. 447-493 | Article | MR 884797 | Zbl 0602.58044

[10] Freixas Montplet, Gérard An arithmetic Riemann–Roch theorem for pointed stable curves, Ann. Sci. Éc. Norm. Supér., Volume 42 (2009) no. 2, pp. 335-369 | Article | Numdam | MR 2518081 | Zbl 1183.14038

[11] Friedman, Joshua S Regularized determinants of the Laplacian for cofinite Kleinian groups with finite-dimensional unitary representations, Commun. Math. Phys., Volume 275 (2007) no. 3, pp. 659-684 | Article | MR 2336359 | Zbl 1168.30022

[12] Gradshteyn, I. S.; Ryzhik, I. M. Table of integrals, series, and products, Academic Press Inc., 1965, xlv+1086 pages (fourth edition prepared by Ju. V. Geronimus and M. Ju. Ceĭtlin, translated from the Russian by Scripta Technica, Inc., translation edited by Alan Jeffrey) | Zbl 0918.65002

[13] Hahn, Tobias An arithmetic Riemann–Roch theorem for metrics with cusps, Berichte aus der Mathematik, Shaker, 2009 | Zbl 1177.14052

[14] Hejhal, Dennis A. The Selberg trace formula for PSL (2,R). Vol. 2, Lecture Notes in Mathematics, Volume 1001, Springer, 1983, viii+806 pages | MR 711197 | Zbl 0543.10020

[15] Illies, Georg Regularized products and determinants, Commun. Math. Phys., Volume 220 (2001) no. 1, pp. 69-94 | Article | MR 1882400 | Zbl 1025.58012

[16] Jorgenson, Jay; Lang, Serge Basic analysis of regularized series and products, Lecture Notes in Mathematics, Volume 1564, Springer, 1993, pp. 1-122 | MR 1284924 | Zbl 0788.30003

[17] Jorgenson, Jay; Lundelius, Rolf Convergence theorems for relative spectral functions on hyperbolic Riemann surfaces of finite volume, Duke Math. J., Volume 80 (1995) no. 3, pp. 785-819 | Article | MR 1370116 | Zbl 0973.58016

[18] Jorgenson, Jay; Lundelius, Rolf Continuity of relative hyperbolic spectral theory through metric degeneration, Duke Math. J., Volume 84 (1996) no. 1, pp. 47-81 | MR 1394748 | Zbl 0872.58062

[19] Kimoto, Kazufumi; Wakayama, Masato Remarks on zeta regularized products, Int. Math. Res. Not., Volume 2004 (2004) no. 17, pp. 855-875 | Article | MR 2040075 | Zbl 1091.11034

[20] Kurokawa, Nobushige; Wakayama, Masato Zeta regularizations, Acta Appl. Math., Volume 81 (2004) no. 1, pp. 147-166 | Article | MR 2069336 | Zbl 1054.11044

[21] Kurokawa, Nobushige; Wakayama, Masato; Yamasaki, Yoshinori Milnor–Selberg zeta functions and zeta regularizations, J. Geom. Phys., Volume 64 (2013), pp. 120-145 | Article | MR 3004020 | Zbl 1347.11065

[22] Lax, Peter D.; Phillips, Ralph S. A scattering theory for automorphic functions, Sémin. Équat. dériv. part. (Polytechnique) (1976), pp. 1-7 | Zbl 0362.10022

[23] Lax, Peter D.; Phillips, Ralph S. Scattering theory for automorphic functions, Selected Papers Volume II, Springer, 2005, pp. 150-184 | Zbl 1087.01018

[24] Minakshisundaram, Subbaramiah; Pleijel, Åke Some properties of the eigenfunctions of the Laplace-operator on Riemannian manifolds, Can. J. Math., Volume 1 (1949) no. 3, pp. 242-256 | Article | MR 31145 | Zbl 0041.42701

[25] Müller, Jörn; Müller, Werner Regularized determinants of Laplace-type operators, analytic surgery, and relative determinants, Duke Math. J., Volume 133 (2006) no. 2, pp. 259-312 | Article | MR 2225693 | Zbl 1111.58026

[26] Müller, Werner Spectral geometry and scattering theory for certain complete surfaces of finite volume, Invent. Math., Volume 109 (1992) no. 1, pp. 265-305 | Article | MR 1172692 | Zbl 0772.58063

[27] Müller, Werner Relative zeta functions, relative determinants and scattering theory, Commun. Math. Phys., Volume 192 (1998) no. 2, pp. 309-347 | MR 1617554 | Zbl 0947.58025

[28] Phillips, Ralph S.; Sarnak, Peter Perturbation theory for the Laplacian on automorphic functions, J. Am. Math. Soc., Volume 5 (1992) no. 1, pp. 1-32 | Article | MR 1127079

[29] Ray, Daniel B.; Singer, Isadore M. R-torsion and the Laplacian on Riemannian manifolds, Adv. Math., Volume 7 (1971) no. 2, pp. 145-210 | MR 295381

[30] Ray, Daniel B.; Singer, Isadore M. Analytic torsion for analytic manifolds, Ann. Math., Volume 98 (1973), pp. 154-177 | Zbl 0267.32014

[31] Sarnak, Peter Determinants of laplacians, Commun. Math. Phys., Volume 110 (1987) no. 1, pp. 113-120 | Article | MR 885573 | Zbl 0618.10023

[32] Venkov, Alexei B. Spectral theory of automorphic functions, Proc. Steklov Inst. Math., Volume 153 (1982), p. ix+163 (A translation of Trudy Mat. Inst. Steklov. 153 (1981)) | MR 692019 | Zbl 0501.10029

[33] Venkov, Alexei B. Spectral theory of automorphic functions and its applications, 1990 | MR 1135112 | Zbl 0719.11030

[34] Voros, André Spectral functions, special functions and the Selberg zeta function, Commun. Math. Phys., Volume 110 (1987) no. 3, pp. 439-465 | Article | MR 891947 | Zbl 0631.10025

[35] Voros, André Zeta functions for the Riemann zeros, Ann. Inst. Fourier, Volume 53 (2003) no. 3, pp. 665-699 | Article | Numdam | MR 2008436 | Zbl 1114.11077

[36] Voros, André More zeta functions for the Riemann zeros, Frontiers in number theory, physics, and geometry I. On random matrices, zeta functions, and dynamical systems, Springer, 2006, pp. 351-365 | MR 2261100 | Zbl 1147.11048

[37] Voros, André Zeta functions over zeros of zeta functions, Lecture Notes of the Unione Matematica Italiana, Volume 8, Springer, 2009 | MR 2572085 | Zbl 1206.11106